Alert archive / Oklahoma / Flash Flood Warnings in 1993
Flash Flood Warning 10, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 8, 1993, 2:37 PM CDT for Creek County, Osage County, Pawnee County, Oklahoma. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 8, 1993, 2:37 PM CDT (19:37 UTC)
- Expired
- May 8, 1993, 6:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Creek County, OK, Osage County, OK, Pawnee County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1606 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 081938 FFWTUL OKC037-113-117-082345- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 237 PM CDT SAT MAY 8 1993 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 645 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONSS... IN NORTHEAST OKLAHOMA ...NORTHERN CREEK COUNTY...OSAGE COUNTY...PAWNEE COUNTY STRONG THUNDERSTORMS LAST NIGHT AND TODAY HAVE PRODUCED HEAVY RAINS OVER PORTIONS OF OSAGE...PAWNEE...AND CREEK COUNTIES. RADAR RAINFALL ESTIMATES NOW INDICATE THAT 3 TO 4 INCHES OF RAIN HAS FALLEN IN SOME OF THESE AREAS SINCE LAST EVENING...AND MORE RAINFALL IS LIKELY TODAY. FLASH FLOODING WILL SOON OCCUR OVER PORTIONS OF THE BIRD CREEK BASIN...FROM BARNSDALL TO SKIATOOK. PERSONS IN THIS AREA SHOULD MOVE TO HIGHER GROUND IMMEDIATELY IF THEY LIVE IN AN AREA THAT IS FLASH FLOOD PRONE. SEVERE THUNDERSTORMS NOW OVER SOUTHWEST AND SOUTHCENTRAL OKLAHOMA WILL MOVE THIS WAY TONIGHT...AND ADDITIONAL HEAVY RAINS ARE ALMOST CERTAIN. ANY SMALL CREEK OR DRAINAGE AREA IN THE WARNED COUNTIES WILL ALSO EXPERIENCE FLOODING...AND EXTREME CAUTION SHOULD BE USED NEAR THEM. A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN REPORTED. STAY ALERT AND WATCH FOR RAPIDLY RISING WATER. REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING PERIODS OF HEAVY RAIN. KEEP TUNED 2TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 8, 12:37 PM CDT, 2 hours earlier.
Area forecast discussion, May 8, 12:37 PM CDT, 2 hours before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 1240 PM CDT SAT MAY 8 1993 HV DECIDES TO GO WITH FFA FOR THIS AFTN AND TONIGHT FOR LARGE PART OF NE OK. WITH RIVERS NR BANKFULL AND LOW FFG VALUES...THERE CUD CERTAINLY BE SOME FLOODING PROBLEMS PARTICULARLY TONIGHT. MAY EXPAND AREA SOME TONIGHT AFTER CHECKING OUT MDLS. ...10... .OK...FFA THIS AFTN AND TONIGHT ZNS 026>031.
In the hours before
Special weather statement, May 8, 10:01 AM CDT, 4 hours 36 minutes before
OKZ026-027-029-030-081600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1001 AM CDT SAT MAY 8 1993 ...NUMEROUS THUNDERSTORMS CONTINUE OVER OSAGE...PAWNEE AND WASHINGTON COUNTIES... ...SEVERE THUNDERSTORM WATCH CONTINUES UNTIL NOON FOR CREEK...OSAGE... NOWATA...PAWNEE...ROGERS...WASHINGTON...AND TULSA COUNTIES... NUMEROUS THUNDERSTORMS WITH VERY HEAVY RAIN AND BRIEF GUSTY WINDS CONTINUED OVER PARTS OF OSAGE...PAWNEE...AND WASHINGTON COUNTIES. AT 1000 AM CDT...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED THE PRECIPITATION WAS NORTHWEST OF A LINE FROM 5 MILES EAST OF BARTLESVILLE TO MANNFORD TO NEAR SHAMROCK IN CREEK COUNTY. MOVEMENT OF THIS PRECIPITATION WAS TO THE NORTHEAST AT 35 MILES AN HOUR. THE PRECIPITATION AREA WILL CONTINUE SPREADING EASTWARD INTO NORTHEAST OKLAHOMA THIS MORNING. SHOWERS AND THUNDERSTORMS WILL SPREAD INTO THE WESTERN PART OF THE TULSA METROPOLITAN AREA BY 1030 AM. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO OR TELEVISION FOR LATER STATEMENTS.
Special weather statement, May 8, 11:34 AM CDT, 3 hours 3 minutes before
OKC111-143-081730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1134 AM CDT SAT MAY 8 1993 ...THUNDERSTORMS DEVELOPING IN TULSA AND OKMULGEE COUNTIES... AT 1130 AM CDT RADAR INDICATED THAT A LINE OF THUNDERSTORMS HAS DEVELOPED FROM JUST SOUTH OF DOWNTOWN TULSA TO OKMULGEE. THE THUNDERSTORMS WERE MOVING NORTHEAST AT 35 MPH AND WILL PRODUCE A PERIOD OF VERY HEAVY RAINS...GUSTY WINDS AND SMALL HAIL. PERSONS IN TULSA AND OKMzULGEE COUNTIES SHOULD LISTEN CLOSELY FOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE.
Local storm report, May 8, 12:10 PM CDT, 2 hours 27 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
1209 PM CDT SAT MAY 08 1993
TIME (CDT) COUNTY EVENT
1150 AM TULSA HAIL UP TO SIZE OF GOLFBALL IN
TULSASpecial weather statement, May 8, 1:01 PM CDT, 1 hour 36 minutes before
OKC035-105-131-081900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 101 PM CDT SAT MAY 8 1993 ...STRONG THUNDERSTORM IN NORTHERN ROGERS COUNTY... AT 1255 PM RADAR INDICATED A STRONG THUNDERSTORM IN NORTHERN ROGERS COUNTY OVER OOLOGAH LAKE. THE STORM WAS MOVING NORTH-NORTHEAST AT 35 MPH AND WILL TRACK ACROSS SOUTHEAST NOWATA COUNTY AND WESTERN CRAIG COUNTY BETWEEN 1 AND 2 PM. A BRIEF PERIOD OF VERY HEAVY RAIN...SMALL HAIL AND@ GUSTY WINDS CAN BE EXPECTED WITH THE PASSAGE OF THE STORM. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THESE AREAS UNTIL 4PM. STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 8, 1:30 PM CDT, 1 hour 7 minutes before
OKZ026>034-040-091200- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 130 PM CDT SAT MAY 8 1993 A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MOST OF EASTERN OKLAHOMA UNTIL 4 PM. THE ONLY COUNTIES NOT INCLUDED IN THIS WATCH ARE LATIMER... LEFLORE AND MCCURTAIN. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF EASTERN OKLAHOMA THIS AFTERNOON AND TONIGHT. AN OUTFLOW BOUNDARY EXTENDED FROM VINITA TO TULSA TO BRISTOW TO MIDWEST CITY EARLY THIS AFTERNOON AND HAD BECOME NEARLY STATIONARY. TO THE SOUTH OF THIS BOUNDARY...THE AIRMASS HAS BECOME EXTREMELY UNSTABLE AS TEMPERATURES HAVE WARMED INTO THE MID 70S TO LOWER 80S. TO THE NORTH OF THE BOUNDARY...SHOWERS AND THUNDERSTORMS WERE WIDESPREAD AND TEMPERATURES WERE IN THE UPPER 50S TO LOWER 60S. THE OUTFLOW BOUNDARY IS NOT EXPECTED TO MOVE MUCH FARTHER SOUTH THIS AFTERNOON AND MAY EVEN MOVE SLOWLY NORTH. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND INTENSIFY ALONG AND SOUTH OF THIS BOUNDARY THIS AFTERNOON. THE EXTREME INSTABILITY SUGGESTS THAT STORMS WILL QUICKLY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. THE VERTICAL WIND PROFILE IS ALSO QUITE FAVORABLE FOR A FEW STRONG DAMAGING TORNADOES THIS AFTERNOON AND TONIGHT ACROSS EASTERN OKLAHOMA. AS THUNDERSTORMS BECOME MORE NUMEROUS BY THIS EVENING...THE OUTFLOW BOUNDARY WILL LIKELY BEGIN MOVING BACK TO THE SOUTH. IF THIS OCCURS... THE MAIN SEVERE WEATHER THREAT WILL SHIFT INTO SOUTHEAST OKLAHOMA BY LATER TONIGHT. FLASH FLOODING IS ALSO A POSSIBILITY THIS AFTERNOON AND TONIGHT AS SOME AREAS MAY RECEIVE SEVERAL PERIODS OF THUNDERSTORMS. THE POTENTIAL EXISTS FOR SOME LOCATIONS TO RECEIVE AS MUCH AS 4 INCHES OF RAIN THIS AFTERNOON AND TONIGHT. THIS AMOUNT OF RAINFALL WILL LIKELY RESULT IN FLASH FLOODING OF LOW LYING AREAS. EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS ARE EXPECTED TO BE ACTIVATED THIS AFTERNOON AND TONIGHT.
Local storm report, May 8, 1:51 PM CDT, 46 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
150 PM CDT SAT MAY 08 1993
TIME (CDT) COUNTY EVENT
830 AM OSAGE TELEPHONE POLES BLOWN DOWN, ONE SHED
DESTROYED, AND NUMEROUS TREE LIMBS DOWNED
5 MILES WEST OF GRAINOLA IN EXTREME
NORTHWEST OSAGE COUNTY.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 10:45 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 60 min |
| May 7, 11:47 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 43 min |
| May 8, 12:29 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 31 min |
| May 8, 12:50 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 55 min |
| May 8, 6:35 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 40 min |
| May 8, 6:52 AM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 38 min |
| May 8, 7:10 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 65 min |
| May 8, 10:37 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 68 min |
| May 8, 11:39 AM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 48 min |
| May 8, 6:25 PM CDT | Flash Flood Warning | TSA | Creek, Osage, Pawnee, Tulsa | 6 hr |
| May 8, 6:25 PM CDT | Flash Flood Warning | TSA | Craig, Nowata, Rogers, Washington | 6 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1993Every flash flood warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.